Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 178, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 17, 2007, 1:24 PM CDT for Ellis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 1:24 PM CDT (18:24 UTC)
- Expired
- Jun 17, 2007, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 171828
FFWFWD
TXC139-172130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
124 PM CDT SUN JUN 17 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ELLIS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 430 PM CDT
* AT 124 PM CDT...NATIONAL WEATHER SERVICED METEOROLOGISTS REPORTED
HEAVY RAIN BETWEEN MIDLOTHIAN AND ITASCA...MOVING NORTH AT 20 MPH.
AT 123 PM... THE ELLIS COUNTY SHERIFFS OFFICE REPORTED THAT
BOTH THE NORTH AND SOUTH BOUND SERVICE ROADS OF I-45 BETWEEN
PALMER AND FERRIS WERE CLOSED DUE TO HIGH WATER. HIGHWAY 77
NEAR ITALY WAS ALSO FLOODED WITH 3 INCHES OF WATER ON THE ROAD.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MIDLOTHIAN...PALMER...OAK LEAF...OVILLA...RED OAK...GLENN HEIGHTS
AND FERRIS
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.
LAT...LON 3224 9708 3207 9693 3217 9671 3254 9666
3255 9707
$$1 follow-up statement
000
WGUS74 KFWD 172041
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT SUN JUN 17 2007
TXC139-172130-
ELLIS TX-
338 PM CDT SUN JUN 17 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR ELLIS
COUNTY...
AT 333 PM CDT...THE HEAVY RAIN HAD ENDED ACROSS ALL BUT THE EXTREME
EASTERN PART OF ELLIS COUNTY...GENERALLY EAST OF A FERRIS TO ENNIS
LINE. THE ELLIS COUNTY SHERIFFS OFFICE REPORTED THAT BOTH THE NORTH
AND SOUTH BOUND SERVICE ROADS OF I-45 BETWEEN PALMER AND FERRIS WERE
CLOSED DUE TO HIGH WATER.
ALTHOUGH THE HEAVY RAIN HAS ENDED...RUNOFF FROM EARLIER STORMS WILL
STILL PRODUCE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND
UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3224 9708 3207 9693 3234 9643 3256 9648
3255 9707
$$
58What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 11:52 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 17, 11:52 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1152 AM CDT SUN JUN 17 2007 .AVIATION... WEAK UPPER LOW 60S KCDS WILL CONTINUE TO CIRCULATE CONVECTION ACROSS NTX TAF SITES THIS AFTERNOON....HOWEVER KACT MAY FAIR BETTER THAN SITES WITHIN THE KDFW TRACON. A BAND OF SHRA/ISOLD TSRA AROUND KACT WILL SPREAD OVER KDFW TRACON EARLY AFTERNOON. SCTD SHRA/TSRA POSSIBLE REST OF THE AFTERNOON DUE TO UNSTABLE AIRMASS/HEATING AND LIFT. THE UPPER LOW SHOULD BEGIN TO DRIFT NORTHEAST ON MONDAY WITH A TREND TOWARD LESS CONVECTION. CIGS ALREADY IMPROVING ACROSS KDFW TRACON...WHICH WE EXPECT TO HOLD AS PREVAILING MOST OF THE AFTERNOON AND EARLY EVENING. HOWEVER...THE VFR CIGS ARE CONTINGENT UPON DEVELOPMENT AND MOVEMENT OF AFTERNOON/EVENING SHRA/TSRA. CIGS BECOMING MVFR AGAIN TONIGHT...ESPECIALLY WHERE PRECIPITATION OCCURS. A BRIEF EPISODE OF IFR CIGS/VIS POSSIBLE DURING INTENSE DOWNPOURS. 75 && PREV DISCUSSION... /ISSUED 1133 AM CDT SUN JUN 17 2007/ UPDATE... UPDATED TO LOWER TEMPS SOME...NAMELY NRN 1/2 OF CWA. DRY SLOT COMING UP FROM HILL COUNTRY AND UP INTO LAMPASAS/GOLDTHWAITE/HAMILTON AREAS SHOULD GRADUALLY GIVE WAY TO SOME PARTIAL CLEARING AND WARMER TEMPS FAR S/SW COUNTIES AND LESS RAINFALL BY AFTN. EAST OF I-35 SHOULD REMAIN THE WETTEST. HAVE UPDATE TONIGHT FORECAST TO EXTEND THROUGH THE NIGHT...AS UPPER LOW NEAR ABILENE AREA DRIFTS SLOWLY NEWD NEXT 12-24 HRS. PER HPC/NCEP QPF AND EXCESSIVE RAINFALL RISK...MAY NEED TO EXTEND FFA (FLASH FLOOD WATCH) INTO TONIGHT FOR NAMELY THE NE 1/2 OF N TX...INCLUDING THE D/FW METRO. BELL/MCLENNAN COUNTIES WILL BE CLOSE. UPDATE ALREADY SENT. PREV DISCUSSION... /ISSUED 908 AM CDT SUN JUN 17 2007/ UPDATE... HAVE UPDATED POPS TO CATEGORICAL/100% ALL COUNTIES THROUGH NOON...THEN CATEGORICAL FAR E COUNTIES...LIKELY I-35 CORRIDOR AND CHANCE POPS WEST PER LATEST ISENTROPIC LIFT AND UPPER DIFFLUENCE PROGS. HOWEVER...AS IS THE CASE WITH THESE HYBRID/TROPICAL-LIKE WARM CORE-WEAK COLD CORE SYSTEMS...MIXING TENDS TO BAND ACTIVITY IN A MORE SCT NATURE IN THE PM HOURS...WITH MORE CONCENTRATED ACTIVITY AT NIGHT WITH FORCING NEAR CIRCULATION AND SOME WEAK LLJ TO THE E OF SUCH WEAK UPPER LOWS. ANOTHER UPDATE MAY BE NEEDED TO TONE THINGS DOWN THIS AFTN...BUT FOR NOW...WILL WORK WITH WHAT MODELS...RADAR/SATELLITE/ AND NCEP/HPC ARE INDICATING FOR TRENDS. UPDATE OUT ALREADY. PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 17 2007/ DISCUSSION... THE RAINY SAGA WILL CONTINUE TODAY AS THE UPPER LOW BEGINS TO MEANDER ALONG THE RED RIVER. VORT LOBES ALONG THE PERIPHERY OF THE UPPER LOW WILL ROTATE INTO EAST TEXAS...TRIGGERING MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THUS FAR...RAINFALL TOTALS ACROSS THE CWA HAVE NOT BEEN REMARKABLE. HOWEVER...RAINS OVER THE PAST COUPLE OF DAYS HAVE SUFFICIENTLY SATURATED SOILS AND CONVECTIVE RAINFALL RATES HAVE AVERAGED 1 INCH PER HOUR /OR GREATER/ IN MANY LOCATIONS. WITH LITTLE CHANGE TO THE MOISTURE CONTENT OF THE COLUMN /PWATS OVER 120 PERCENT OF NORMAL/ AND AREAS OF LIFT CONTINUING OVER THE REGION...HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL CONTINUE TO BE A THREAT TODAY. THEREFORE...WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THIS AFTERNOON. PRECIP CHANCES WILL TAPER OFF FROM WEST TO EAST MON AND TUES AS THE UPPER LOW GRADUALLY LIFTS OUT INTO THE MID MISSISSIPPI VALLEY. BY MID WEEK...WEAK UPPER HIGH WILL SET UP TO OUR WEST. DEEP MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION...WITH PWATS OF 1.5 INCHES OR MORE IN A WEAKLY CAPPED ENVIRONMENT. SCATTERED AFTERNOON PULSE THUNDERSTORMS WILL BE POSSIBLE WED...THURS... FRI...AND SAT. AT THIS TIME...AREAS EAST OF I-35 APPEAR TO BE FAVORED FOR T-STORM DEVELOPMENT WED/THURS AFTERNOON...AND FARTHER WEST ON FRI AND SAT. HOWEVER...STILL QUITE A BIT OF UNCERTAINTY IN THE FORECAST FOR THESE PERIODS. TEMP WISE...HIGHS WILL BE TRENDING UPWARD OVER THE NEXT 7 DAYS. STAYED CLOSE TO MEX NUMBERS FOR THE EXTENDED...ALTHOUGH CLOUD COVER ASSOCIATED WITH SCATTERED CONVECTION WILL PLAY A ROLE IN HIGHS MID WEEK THRU NEXT WEEKEND. THANKS SHV AND HGX FOR COLLABORATION THIS MORNING. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 70 88 75 90 / 100 40 20 10 20 WACO, TX 80 73 89 75 92 / 100 40 20 10 20 PARIS, TX 82 70 85 72 89 / 80 50 30 30 30 DENTON, TX 77 71 87 73 91 / 100 40 20 20 20 MCKINNEY, TX 78 70 85 74 90 / 90 50 20 20 20 DALLAS, TX 78 71 88 76 91 / 90 50 20 20 20 TERRELL, TX 79 70 86 75 90 / 90 50 30 20 20 CORSICANA, TX 79 73 88 75 90 / 100 50 20 20 30 TEMPLE, TX 82 73 89 75 91 / 100 30 20 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ094-095-105>107-116>123-130>135-141>148-156>162-174-175. && 05/21
Hazardous weather outlook, Jun 17, 4:15 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 415 AM CDT SUN JUN 17 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-172200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 415 AM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR AREAS EAST AND SOUTH OF A LINE FROM BONHAM TO ROCKWALL...POSSUM KINGDOM LAKE AND GOLDTHWAITE. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES ARE POSSIBLE FROM SHOWERS AND THUNDERSTORMS TODAY. THUNDERSTORM COVERAGE WILL DECREASE TONIGHT...HOWEVER A CHANCE FOR ADDITIONAL STORMS WILL CONTINUE ACROSS ALL OF NORTH TEXAS. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...THE STRONGER STORMS WILL PRODUCE BRIEF WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY EASTERN SECTIONS OF NORTH TEXAS MONDAY AND TUESDAY...AND ACROSS ALL OF NORTH TEXAS WEDNESDAY THROUGH SATURDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...HOWEVER THE STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR THE THREAT OF FLASH FLOODING TODAY. 07
In the hours before
Local storm report, Jun 17, 12:28 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 PM CDT SUN JUN 17 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD CLIFTON 31.78N 97.58W
06/17/2007 BOSQUE TX TRAINED SPOTTER
FLOODING OF CR 3455 & 3125...FM 219 AT WOMACK...FM 2490
& FM 1637LLocal storm report, Jun 17, 12:30 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 PM CDT SUN JUN 17 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM FLASH FLOOD 2 N CRAWFORD 31.56N 97.44W
06/17/2007 MCLENNAN TX LAW ENFORCEMENT
FM 317 FLOODED JUST NORTH OF CRAWFORD.Local storm report, Jun 17, 12:39 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1239 PM CDT SUN JUN 17 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM FLASH FLOOD 2 NE CRAWFORD 31.55N 97.42W
06/17/2007 MCLENNAN TX LAW ENFORCEMENT
200 BLOCK OF COMPTON SCHOOL RD IS FLOODED.Local storm report, Jun 17, 12:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT SUN JUN 17 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FLASH FLOOD 4 E CRAWFORD 31.53N 97.37W
06/17/2007 MCLENNAN TX LAW ENFORCEMENT
185 AND ANDERSON LN IS FLOODEDLocal storm report, Jun 17, 1:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
101 PM CDT SUN JUN 17 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM FLASH FLOOD LITTLE ELM 33.16N 96.93W
06/17/2007 DENTON TX LAW ENFORCEMENT
FLOODING ON WITT ROADLocal storm report, Jun 17, 1:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
102 PM CDT SUN JUN 17 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM FLASH FLOOD HACKBERRY 33.15N 96.92W
06/17/2007 DENTON TX LAW ENFORCEMENT
FLOODING ON ROSE LANE JUST SOUTH OF KINGS ROAD. WATER
HAS SINCE RECEDED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:51 AM CDT | Flash Flood Warning | FWD | Bosque, Hill, McLennan | 4 hr |
| Jun 17, 9:03 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jun 17, 9:41 AM CDT | Flash Flood Warning | FWD | Bosque, Hill, McLennan | 4 hr |
| Jun 17, 10:14 AM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 17, 5:34 PM CDT | Flash Flood Warning | FWD | Lampasas | 3 hr |
| Jun 17, 5:53 PM CDT | Special Weather Statement | FWD | Erath | 37 min |
| Jun 17, 6:09 PM CDT | Tornado Warning | FWD | Bell, Coryell | 36 min |
| Jun 17, 6:27 PM CDT | Special Weather Statement | FWD | Comanche | 33 min |
| Jun 17, 6:59 PM CDT | Flash Flood Warning | FWD | Comanche, Erath | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.